Alert archive / Nebraska / Tornado Warnings in 2011

Tornado Warning 56, NWS Hastings, NE

June 20, 2011Merrick County, Polk County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 20, 2011, 2:02 AM CDT for Merrick County, Polk County, Nebraska. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 2:02 AM CDT (07:02 UTC)
Expired
Jun 20, 2011, 2:30 AM CDT
In force
28 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Merrick County, NE, Polk County, NE

The radar

The Omaha radar (KOAX), 97 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:02 AM CDTHAIL 1.752 Sw Silver Creek, NECORRECTED LOCATION FROM ORIGINAL REPORT
Jun 20, 2:05 AM CDTHAIL 2.755 S Duncan, NEDELAYED REPORT FROM PUBLIC RELAYED BY OMAHA NATIONAL WEATHER SERVICE OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 9:49 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WFUS53 KGID 200702
TORGID
NEC121-143-200730-
/O.NEW.KGID.TO.W.0056.110620T0702Z-110620T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
202 AM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA...
  NORTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 230 AM CDT

* AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR SILVER CREEK...OR 15 MILES SOUTHWEST OF
  COLUMBUS...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN POLK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4127 9737 4119 9762 4131 9772 4131 9770
      4135 9768 4140 9760 4134 9759 4137 9751
      4137 9747 4140 9738 4139 9736
TIME...MOT...LOC 0702Z 255DEG 19KT 4130 9756
HAIL 1.75IN

$$
4 follow-up statements
683 
WWUS53 KGID 200710
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
210 AM CDT MON JUN 20 2011

NEC121-143-200730-
/O.CON.KGID.TO.W.0056.000000T0000Z-110620T0730Z/
MERRICK NE-POLK NE-
210 AM CDT MON JUN 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN POLK AND
EXTREME NORTHEASTERN MERRICK COUNTIES UNTIL 230 AM CDT...

AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTH OF DUNCAN...OR 11 MILES SOUTHWEST OF
COLUMBUS...MOVING EAST AT 85 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN POLK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4127 9737 4119 9762 4131 9772 4131 9770
      4135 9768 4140 9760 4134 9759 4137 9751
      4137 9747 4140 9738 4139 9736
TIME...MOT...LOC 0710Z 256DEG 72KT 4132 9739
HAIL 1.75IN

$$
048 
WWUS53 KGID 200718
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
218 AM CDT MON JUN 20 2011

NEC121-143-200730-
/O.CON.KGID.TO.W.0056.000000T0000Z-110620T0730Z/
MERRICK NE-POLK NE-
218 AM CDT MON JUN 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN POLK AND
EXTREME NORTHEASTERN MERRICK COUNTIES UNTIL 230 AM CDT...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTHEAST OF DUNCAN...OR 9 MILES SOUTH OF
COLUMBUS...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN POLK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4127 9737 4119 9762 4131 9772 4131 9770
      4135 9768 4140 9760 4134 9759 4137 9751
      4137 9747 4140 9738 4139 9736
TIME...MOT...LOC 0718Z 254DEG 25KT 4132 9739
HAIL 1.75IN

$$
103 
WWUS53 KGID 200722
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
222 AM CDT MON JUN 20 2011

NEC121-200732-
/O.CAN.KGID.TO.W.0056.000000T0000Z-110620T0730Z/
MERRICK NE-
222 AM CDT MON JUN 20 2011

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN MERRICK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4127 9737 4122 9756 4132 9760 4134 9759
      4137 9751 4137 9747 4140 9738 4139 9736
TIME...MOT...LOC 0722Z 254DEG 25KT 4133 9735

$$

NEC143-200730-
/O.CON.KGID.TO.W.0056.000000T0000Z-110620T0730Z/
POLK NE-
222 AM CDT MON JUN 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN POLK COUNTY
UNTIL 230 AM CDT...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTHEAST OF DUNCAN...OR 8 MILES SOUTH OF
COLUMBUS...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4127 9737 4122 9756 4132 9760 4134 9759
      4137 9751 4137 9747 4140 9738 4139 9736
TIME...MOT...LOC 0722Z 254DEG 25KT 4133 9735
HAIL 1.75IN

$$
578 
WWUS53 KGID 200728 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
228 AM CDT MON JUN 20 2011

NEC143-200738-
/O.EXP.KGID.TO.W.0056.000000T0000Z-110620T0730Z/
POLK NE-
228 AM CDT MON JUN 20 2011

...THE TORNADO WARNING FOR NORTHEASTERN POLK COUNTY WILL EXPIRE AT
230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 4 AM CDT. 

LAT...LON 4127 9737 4122 9756 4132 9760 4134 9759
      4137 9751 4137 9747 4140 9738 4139 9736
TIME...MOT...LOC 0728Z 254DEG 25KT 4134 9730

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 20, 12:11 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 20, 12:11 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1211 AM CDT MON JUN 20 2011

.AVIATION...06Z TAF. MVFR CONDITIONS POSSIBLE AT THE TERMINAL
THROUGH MID/LATE MORNING MONDAY...AT WHICH TIME STRATUS SHOULD
BREAK WITH CU DEVELOPMENT EXPECTED THEREAFTER. CONVECTIVE ACTIVITY
NEAR THE TERMINAL MAY IMPACT KGRI THROUGH 09Z. SURFACE WINDS WILL
REMAIN FROM THE EAST/NORTHEAST THROUGH MID LATE MORNING
MONDAY...WITH THE PASSAGE OF A WARM FRONT BRINGING EAST/SOUTHEASTERLY
WINDS. MINOR VISIBILITY RESTRICTIONS ARE POSSIBLE IN -DZ AND BR
09Z-17Z.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT SUN JUN 19 2011/

SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. PRIMARY FORECAST CONCERN
LIES WITH CHANCES FOR SEVERE WEATHER BOTH TODAY AND MONDAY.

SATELLITE IMAGERY SHOWING UPPER LEVEL LOW PRESSURE SYSTEM CONTINUING
TO DIG SOUTH THROUGH THE ROCKIES...CURRENTLY LOCATED NEAR THE UT/NV
BORDER.  SURFACE LOW PRESSURE SITS OVER THE SWRN BORDER OF
KS/CO...WITH A DISTINCT WARM FRONTAL BOUNDARY EXTENDING EAST THROUGH
CENTRAL KS...JUST SOUTH OF THE CWA. AS EXPECTED...THE E/SERLY FLOW
INTO THE CWA HAS BROUGHT HIGHER DP VALUES IN...INTO THE MID/UPPER
60S...AND SOME HEFTY AMOUNTS OF INSTABILITY HAVE DEVELOPED ACROSS
PORTIONS OF THE REGION.  ALSO STARTING TO SEE AREAS OF CU
EXPAND...ESP ACROSS THE SOUTHERN AREAS NEAR THE WARM FRONT...BUT A
BIT OF CIN STILL REMAINS.  THE OVERALL STORY REALLY HASNT CHANGED A
WHOLE HECK OF A LOT...WILL CONTINUE TO SEE INCREASED LIFT ACROSS THE
REGION WITH ISENTROPIC UPGLIDE AND SHORTWAVE ENERGY EJECTED OUT
AHEAD OF THE MAIN LOW/TROUGH.  THUNDERSTORM ACTIVITY IS EXPECTED TO
EXPAND IN COVERAGE ACROSS THE HIGH PLAINS...WITH A MCS DEVELOPING
AND EXPECTED TO IMPACT THE CWA THIS EVENING/OVERNIGHT...BUT WE MAY
ALSO SEE THUNDERSTORM DEVELOPMENT NEAR/NORTH OF THE WARM FRONT THIS
AFTERNOON/EVENING...WHICH WOULD GRADUALLY SHIFT OFF TO THE N/NE.
THIS EVENING AND OVERNIGHT...A STRONG SRLY LLJ DEVELOPS /ANYWHERE
FROM 65-75KTS SHOWN BY MODELS/...WHICH WILL AID IN EXPANDING THE
OVERALL COVERAGE OF ACTIVITY.  MODELS REMAIN IN NOT TOO BAD OF
AGREEMENT SHOWING INITIALLY THE MAIN FOCUS/NOSE OF THE LLJ AFFECTING
PRIMARILY ERN PORTIONS OF THE CWA...BEFORE GRADUALLY PUSHING A BIT
FURTHER NORTH AND SHIFTING OFF SLIGHTLY TO THE EAST...WHICH SHOULD
TAKE ALONG THE MORE WIDESPREAD ACTIVITY ALONG. VERY LARGE HAIL
REMAINS A POSSIBILITY WITH ANY THUNDERSTORMS WHICH DEVELOP...ALONG
WITH HEAVY RAIN AND STRONG WINDS...AND TORNADOES REMAIN A CONCERN
WITH THE SURFACE FRONT IN SUCH CLOSE PROXIMITY TO THE CWA.  STILL
EXPECTING A BUSY LATE AFTERNOON/NIGHT.

THUNDERSTORM CHANCES WILL LINGER THROUGH THE OVERNIGHT
HOURS...THOUGH THE MAIN FOCUS SHIFTS MORE TOWARD THE NRN/WRN
PORTIONS OF THE REGION...AND STRONG/SEVERE THUNDERSTORMS WILL REMAIN
A POSSIBILITY.  FOCUS THEN TURNS TOWARD MONDAY...WHICH FINDS A SMALL
PORTION OF THE CWA AGAIN IN A SPC MODERATE RISK.  MODELS NOT IN TOO
BAD OF AGREEMENT IN THE OVERALL PICTURE...WHICH SHOWS THE LOW
PRESSURE SYSTEM DIGGING THROUGH THE ROCKIES EVENTUALLY MAKING ITS
WAY OUT ONTO THE PLAINS.  BY 00Z TUESDAY...WE SEE A -STRONG FOR THIS
TIME OF YEAR- LOW PRESSURE SYSTEM LOCATED OVER WRN PORTIONS OF
NEB/KS /EXACT LOCATION DEPENDS ON THE MODEL/.  WHAT WILL PLAY A BIG
ROLE IN HOW MUCH ACTIVITY WE SEE TOMORROW IS THE PLACEMENT OF THE
SFC LOW AND FRONTAL BOUNDARIES.  WHILE PRECIPITATION CHANCES ACROSS
WRN PORTIONS OF THE CWA ARE DRIVEN PRIMARILY BY THE LOW ITSELF AND
FORCING WRAPPED AROUND THE BACKSIDE...CENTRAL AND ESP ERN AREAS WILL
BE AFFECTED BY THE SFC COLD FRONT/DRY LINE.  PAST COUPLE OF DAYS
WORTH OF MODELS HAVE BEEN FAIRLY CONSISTENT SHOWING THUNDERSTORMS
DEVELOPING EITHER RIGHT ALONG THE FAR ERN FRINGE OF THE CWA OR JUST
OUTSIDE...AND WHILE THAT GENERAL IDEA REMAINS...SOME MODELS TRY TO
NUDGE IT BACK JUST A BIT FURTHER WEST.  STILL EXPECTING THE MAIN
AREA OF CONCERN TO BE LOCATIONS BASICALLY ALONG AND EAST OF HIGHWAY
281...WITH ACTIVITY PUSHING OFF TO THE EAST...WITH PRECIPITATION
CHANCES THEN RESULTING MAINLY FROM THE PASSAGE OF THE UPPER LEVEL
LOW ITSELF.  PARAMETERS SHOW THAT SEVERE THUNDERSTORMS WILL AGAIN BE
A CONCERN.  WITH THE SFC FRONT PASSING THROUGH/IN THE AREA
TOMORROW...DONT HAVE THE HIGHEST CONFIDENCE IN THE FORECAST
HIGHS...ANY E/W SHIFTING OF THE FRONT WOULD HAVE A NOTABLE IMPACT.
AT THIS POINT AM CALLING FOR MID/UPPER 70S IN THE WEST WITH
LOWER/MID 90S IN THE EAST.

LONG TERM...TUESDAY THROUGH SUNDAY. A STRONG UPPER LEVEL STORM
SYSTEM WILL CONTINUE TO BE IN THE NEIGHBORHOOD TUESDAY MORNING...AND
SHOULD BE LOCATED OVER NORTHEAST NEBRASKA. THIS UPPER SYSTEM IS
ABNORMALLY DEEP AND COLD FOR THIS TIME OF YEAR.
CONSEQUENTLY...DAYTIME HEATING AT THE SFC IN CONJUNCTION WITH THE
COOL AIR ALOFT WILL ALLOW FOR A FEW INSTABILITY SHOWERS AND
THUNDERSTORMS ACROSS THE AREA BY AFTERNOON. OVERALL THESE CHANCES OF
PRECIPITATION WILL BE LOW...BUT SLIGHTLY MORE LIKELY ACROSS OUR
NORTHEAST ZONES...WHICH WILL BE CLOSER TO THE LOW.

SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TUESDAY NIGHT DUE TO THE
LOSS OF DIURNAL HEATING. THE UPPER LEVEL SYSTEM SHOULD BE INTO AT
LEAST EASTERN MINNESOTA BY WEDNESDAY AFTERNOON...WHICH SHOULD BE FAR
ENOUGH AWAY TO ALLOW OUR FORECAST AREA TO DRY OUT. WEDNESDAY HIGH
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONAL NORMS.
NORTHWESTERLY FLOW ALOFT WILL ALLOW FOR CONTINUED DRY CONDITIONS AND
NEAR NORMAL TEMPERATURES ON THURSDAY.

THE FORECAST TURNS MORE CHALLENGING FOR FRIDAY INTO NEXT SUNDAY.
THERE WILL BE WEAK UPPER RIDGING ACROSS THE CENTRAL PLAINS...BUT
EMBEDDED SHORTWAVES WILL SLIDE AROUND THIS RIDGE AND MAY KICK OFF A
FEW ISOLATED SHOWERS AND THUNDERSTORMS. WILL KEEP FRIDAY DRY FOR
NOW...BUT MAY NEED TO EVENTUALLY ADD A SLIGHT POP...FORECAST MODELS
HAVE A SLIGHT HINT IN THE POSSIBILITY OF THUNDERSTORMS ON FRIDAY.
CONFIDENCE IN THE SATURDAY AND SUNDAY FORECAST REMAINS LOW...BUT
WILL CONTINUE WITH THE SLIGHT POPS GIVEN WEAK SHORTWAVE TROUGHS
PASSING THROUGH.

AVIATION...18Z TAF. PRIMARY FORECAST CONCERNS FOR THIS TAF PERIOD
ARE WITH THUNDERSTORM CHANCES LATER THIS AFTERNOON AND THE
POTENTIAL FOR SOME LOW CEILINGS/VISBYS LATER TONIGHT. OVERALL
STORY REALLY HASNT CHANGED MUCH...WITH A STRONG UPPER LEVEL
DISTURBANCE EXPECTED TO SPARK OFF ANOTHER ROUND OF THUNDERSTORMS
LATER THIS AFTERNOON AND INTO THE EVENING. DECIDED TO GO WITH A CB
MENTION THROUGH THE MID AFTERNOON/EVENING HOURS WITH A TEMPO GROUP
FROM 23-03Z FOR THUNDERSTORMS...AND WILL HAVE TO BETTER ADJUST THE
TIMING ONCE THE ACTIVITY ACTUALLY STARTS UP. OTHERWISE...MODELS
CONTINUE TO SHOW THE POSSIBILITY OF LOWER CIGS/VISBYS LATER
TONIGHT WITH E/NERLY WINDS CONTINUING AT THE TERMINAL..AND KEPT
MENTION OF MVFR CONDITIONS GOING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...BRYANT
SHORT TERM...ADO
LONG TERM...WESELY
Hazardous weather outlook, Jun 19, 5:49 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CDT SUN JUN 19 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
549 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING AND
TONIGHT. DUE TO VERY FAVORABLE ATMOSPHERIC CONDITIONS...HAIL TO
THE SIZE OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND
ISOLATED TORNADOES ARE ALL POSSIBLE FROM THE THUNDERSTORMS.
LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA
FROM MONDAY THROUGH TUESDAY AFTERNOON. THERE IS THE POTENTIAL FOR
STRONG TO SEVERE STORMS...MAINLY MONDAY AFTERNOON AND EVENING FOR AREAS
GENERALLY ALONG AND EAST OF HIGHWAY 281. THE PRIMARY SEVERE
WEATHER HAZARD WOULD BE HAIL TO SIZE OF QUARTERS AND WIND GUSTS TO
60 MPH.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH
SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT
ACROSS THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jun 20, 12:43 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1243 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             CAMBRIDGE               40.28N 100.17W
06/19/2011  E1.75 INCH       FURNAS             NE   LAW ENFORCEMENT

&&

SROSSI
Local storm report, Jun 20, 12:47 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1247 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     HAIL             CAMBRIDGE               40.28N 100.17W
06/20/2011  E2.75 INCH       FURNAS             NE   COUNTY OFFICIAL

            WINDS ESTIMATED AT 60 TO 70 MPH.

&&

FAY
Local storm report, Jun 20, 1:19 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
119 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HAIL             6 N ARAPAHOE            40.39N 99.90W
06/20/2011  E1.25 INCH       GOSPER             NE   EMERGENCY MNGR

&&

NWS
Local storm report, Jun 20, 1:20 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
120 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             ALDA                    40.86N 98.47W
06/20/2011  E0.75 INCH       HALL               NE   STORM CHASER

&&

FAY
Local storm report, Jun 20, 1:21 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
121 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             10 S ELWOOD             40.44N 99.86W
06/20/2011  E1.25 INCH       GOSPER             NE   LAW ENFORCEMENT

0117 AM     HAIL             12 S ELWOOD             40.42N 99.86W
06/20/2011  E1.50 INCH       GOSPER             NE   LAW ENFORCEMENT

&&

SROSSI
Special weather statement, Jun 20, 1:29 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
129 AM CDT MON JUN 20 2011

NEZ039-046-200700-
SHERMAN NE-VALLEY NE-
129 AM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHERN SHERMAN
COUNTIES UNTIL 200 AM CDT...

AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMSTOCK TO MASON
CITY...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  ARCADIA...
  ELYRIA...
  FORT HARTSUFF STATE PARK...
  NORTH LOUP...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9875 4136 9875 4124 9921 4169 9922
      4175 9904
TIME...MOT...LOC 0629Z 246DEG 34KT 4160 9920 4129 9922

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:58 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper62 min
Jun 19, 9:25 PM CDTTornado WarningGIDFurnas35 min
Jun 19, 9:48 PM CDTTornado WarningGIDFurnas, Gosper27 min
Jun 19, 9:56 PM CDTTornado WarningGIDFurnas34 min
Jun 19, 10:02 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps58 min
Jun 19, 10:21 PM CDTAreal Flood WarningGIDFurnas, Gosper12 hr
Jun 19, 10:29 PM CDTTornado WarningGIDFurnas, Harlan46 min
Jun 19, 10:53 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps67 min
Jun 19, 11:14 PM CDTTornado WarningGIDFranklin, Harlan, Kearney, Phelps31 min
Jun 19, 11:15 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley45 min
Jun 19, 11:26 PM CDTSpecial Weather StatementGIDDawson34 min
Jun 19, 11:53 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard52 min
Jun 19, 11:55 PM CDTSpecial Weather StatementGIDKearney35 min
Jun 20, 12:03 AM CDTSevere Thunderstorm WarningGIDDawson42 min
Jun 20, 12:21 AM CDTSpecial Weather StatementGIDPolk9 min
Jun 20, 12:29 AM CDTSpecial Weather StatementGIDGosper31 min
Jun 20, 12:33 AM CDTSpecial Weather StatementGIDAdams27 min
Jun 20, 12:37 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney38 min
Jun 20, 12:37 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper38 min
Jun 20, 12:39 AM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance51 min
Jun 20, 12:42 AM CDTSevere Thunderstorm WarningGIDDawson48 min
Jun 20, 12:52 AM CDTTornado WarningGIDFurnas, Gosper23 min
Jun 20, 1:08 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps52 min
Jun 20, 1:24 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance51 min
Jun 20, 1:29 AM CDTSpecial Weather StatementGIDValley31 min
Jun 20, 1:29 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps31 min
Jun 20, 1:42 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps48 min
Jun 20, 1:51 AM CDTSevere Thunderstorm WarningGIDPolk39 min
Jun 20, 2:07 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney38 min
Jun 20, 2:30 AM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Nance14 min
Jun 20, 3:07 AM CDTSpecial Weather StatementGIDMerrick23 min
Jun 20, 3:25 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York35 min
Jun 20, 3:55 AM CDTSevere Thunderstorm WarningGIDMerrick, Polk, York32 min
Jun 20, 4:40 AM CDTRiver Flood WarningGIDBuffalo, Kearney8 days
Jun 20, 2:20 PM CDTTornado WarningGIDFurnas, Harlan40 min
Jun 20, 2:57 PM CDTTornado WarningGIDFurnas, Harlan33 min
Jun 20, 3:19 PM CDTSpecial Weather StatementGIDPhelps26 min
Jun 20, 3:23 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps52 min
Jun 20, 3:29 PM CDTTornado WarningGIDFurnas, Harlan, Phelps19 min
Jun 20, 3:29 PM CDTTornado WarningGIDBuffalo, Dawson, Gosper, Phelps31 min
Jun 20, 3:49 PM CDTSpecial Weather StatementGIDBuffalo26 min
Jun 20, 3:58 PM CDTTornado WarningGIDBuffalo, Dawson, Gosper, Phelps47 min
Jun 20, 4:03 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman42 min
Jun 20, 4:24 PM CDTSpecial Weather StatementGIDClay, Fillmore, Hamilton, York51 min
Jun 20, 4:33 PM CDTTornado WarningGIDBuffalo, Sherman42 min
Jun 20, 4:40 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hall, Hamilton, Howard, Merrick and 1 more31 min
Jun 20, 4:46 PM CDTTornado WarningGIDBuffalo, Sherman44 min
Jun 20, 5:05 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Greeley, Hall, Hamilton, Howard and 4 more55 min
Jun 20, 5:08 PM CDTSevere Thunderstorm WarningGIDSherman, Valley52 min
Jun 20, 5:18 PM CDTTornado WarningGIDHamilton, York27 min
Jun 20, 5:25 PM CDTTornado WarningGIDGreeley, Howard, Sherman, Valley50 min
Jun 20, 5:35 PM CDTSpecial Weather StatementGIDThayer25 min
Jun 20, 5:39 PM CDTTornado WarningGIDHamilton, Merrick, Polk, York36 min
Jun 20, 5:44 PM CDTTornado WarningGIDPolk, York31 min
Jun 20, 5:53 PM CDTSevere Thunderstorm WarningGIDGreeley, Hamilton, Howard, Merrick, Nance, Polk and 3 more52 min
Jun 20, 6:00 PM CDTAreal Flood WarningGIDGreeley, Howard, Sherman, Valley6 hr
Jun 20, 6:00 PM CDTTornado WarningGIDHamilton, Merrick, Polk, York45 min
Jun 20, 6:20 PM CDTSpecial Weather StatementGIDFurnas25 min
Jun 20, 6:31 PM CDTSevere Thunderstorm WarningGIDFurnas44 min
Jun 20, 6:43 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk17 min

Nearby

Tornado Warnings in Nebraska, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.